Evidence map›Paper›PMID 29670787›Full record

ArticleCase reports in oncological medicine2018

Radiation Recall Dermatitis in Patients Treated with Sorafenib.

Keyur Mehta, Andreas Kaubisch, Justin Tang, Aneesh Pirlamarla, Shalom Kalnicki

Open access · goldAbstract readCase Reports
In one paragraph

Article in Case reports in oncological medicine, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
1.6field-weighted citation impact, top 17% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 12 citations in OpenAlex.

  1. Radiation recall dermatitis in cancer patients previously undergoing radiotherapy: a scoping review.Supportive care in cancer : official journal of the Multinational Association of Supportive Care in Cancer · 2025
    Article
  2. Article
  3. Article
  4. Radiodermatitis as a consequence of radiation recall induced by acyclovir: case report.Reports of practical oncology and radiotherapy : journal of Greatpoland Cancer Center in Poznan and Polish Society of Radiation Oncology · 2021
    Article
  5. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Keyur MehtaDepartment of Radiation Oncology, Montefiore Medical Center, Albert Einstein College of Medicine, Bronx, NY, USA.ORCID 0000-0003-2113-617X
Andreas KaubischDepartment of Medical Oncology, Montefiore Medical Center, Albert Einstein College of Medicine, Bronx, NY, USA.
Justin TangDepartment of Radiation Oncology, Montefiore Medical Center, Albert Einstein College of Medicine, Bronx, NY, USA.
Aneesh PirlamarlaDepartment of Radiation Oncology, Montefiore Medical Center, Albert Einstein College of Medicine, Bronx, NY, USA.
Shalom KalnickiDepartment of Radiation Oncology, Montefiore Medical Center, Albert Einstein College of Medicine, Bronx, NY, USA.
Albert Einstein College of Medicine · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

introductionRadiation recall dermatitis (RRD) is a phenomenon that occurs in previously irradiated areas shortly after administration of a chemotherapeutic agent. As the use of sorafenib expands, the incidence of radiation recall dermatitis induced by sorafenib will likely increase. Here, we report on a patient who developed RRD and describe his clinical characteristics along with a review of the literature. CASE PRESENTATION: Our patient was treated with palliative radiation therapy (RT) to a painful metastatic hepatocellular carcinoma lesion in the right forearm. He completed his radiation course with grade 1 dermatitis, which had resolved by the time he was started on sorafenib 400 mg twice daily 7 days afterwards. On the 21st day after RT, he presented with desquamation and erythema in the previously irradiated area of the right forearm, consistent with RRD. The sorafenib was discontinued and his symptoms subsequently resolved with conservative topical management.

conclusionsAlthough the pathophysiologic mechanism of sorafenib-related radiation recall dermatitis remains to be investigated, practitioners should be aware of its presence and management in order to improve clinical outcomes.

Identifiers

PMID29670787
PMCPMC5833239
OpenAlexW2787942928

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.